Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 124, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 21, 2013, 7:13 PM CDT for Jones County, Mississippi. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2013, 7:13 PM CDT (00:13 UTC)
- Expired
- Aug 21, 2013, 9:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 7:40 PM CDT | FLASH FLOOD | Laurel, MS | UNDERPASS AT SPEC WILSON AND TERESA ST IS FLOODED IN THE CITY OF LAUREL |
| Aug 21, 8:00 PM CDT | FLASH FLOOD | 4 N Laurel, MS | FLOODING ON THE NORTH SIDE OF LAUREL IN THE VICINITY OF FOREST DRIVE |
| Aug 21, 8:00 PM CDT | FLASH FLOOD | Laurel, MS | MULTIPLE STREETS FLOODED IN THE CITY OF LAUREL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1918 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795 WGUS54 KJAN 220013 FFWJAN MSC067-220215- /O.NEW.KJAN.FF.W.0124.130822T0013Z-130822T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 713 PM CDT WED AUG 21 2013 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF LAUREL... * UNTIL 915 PM CDT * AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR LAUREL...MOVING WEST AT 5 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOSO. VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3180 8935 3181 8899 3166 8900 3165 8935 $$ MRM
1 follow-up statement
307 WGUS74 KJAN 220104 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 804 PM CDT WED AUG 21 2013 MSC067-220215- /O.CON.KJAN.FF.W.0124.000000T0000Z-130822T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JONES MS- 804 PM CDT WED AUG 21 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN JONES COUNTY... AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR LAUREL. THE STORMS WAS MOVING WEST AT 5 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS. THE UNDERPASS AT SPEC WILSON AND TERESA STREET ALONG WITH SOME OTHER STREETS HAD FLOODED IN LAUREL. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANDERSVILLE VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3180 8935 3181 8899 3166 8900 3165 8935 $$ MRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:47 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 21, 3:47 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT WED AUG 21 2013 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...AMPLE MOISTURE WILL CONTINUE TO FLOW UP ACROSS THE FORECAST AREA THROUGH THE PERIOD. SOME SHOWERS AND STORMS FROM THIS AFTERNOON COULD LINGER INTO THE TONIGHT PERIOD...BUT MOST WILL GRADUALLY DISSIPATE THROUGH THE EVENING HOURS. LOWS TONIGHT WILL FALL TO AROUND 70. SHOWERS AND STORMS WILL BE A BIT MORE SCARCE ON THURSDAY AS THE TROUGH DEPARTS AND MID/UPPER LEVEL RIDGING BUILDS INTO THE FORECAST AREA FROM THE WEST. AS RAIN CHANCES LESSEN...TEMPERATURES WILL INCREASE A FEW DEGREES OR SO AS HIGHS THURSDAY AFTERNOON CLIMB INTO THE LOW TO MID 90S. OVERNIGHT LOWS WILL AGAIN FALL DOWN AROUND 70. LOOKING TO FRIDAY...BEST CHANCES FOR PRECIP WILL BE ACROSS THE SOUTHERN CWA WHERE THE BETTER MOISTURE WILL EXIST. RAIN CHANCES WILL BE LESS TO THE NORTH THANKS TO MID AND UPPER LEVEL RIDGING. HIGHS ON FRIDAY WILL ONCE AGAIN CLIMB INTO THE LOW TO MID 90S...WITH LOWS FRIDAY NIGHT AROUND 70. /27/19/ .LONG TERM...SATURDAY INTO THE MIDDLE OF NEXT WEEK...NOT TO MANY BIG SURPRISES THIS GO ROUND IN THE LONG RANGE PORTION OF THE FORECAST AS MODELS GENERALLY REMAIN IN GOOD AGREEMENT AND FAIRLY CONSISTENT FROM RUN-TO-RUN. THROUGH THE WEEKEND EXPECT A RATHER STOUT UPPER LEVEL SUBTROPICAL RIDGE CENTER TO MIGRATE SLOWLY EAST FROM THE SOUTHERN PLAINS TO THE MID MISSISSIPPI VALLEY. DURING THIS TIME THE SOUTHEAST AND SOUTHERN PERIPHERY OF THE RIDGE WILL HAVE GRADUALLY INCREASING SUBSIDENT IMPACT ON NORTHERN ZONES (ESPECIALLY UP IN THE ARKLAMISS DELTA). THIS WILL RESULT IN RELATIVELY SMALL DIURNALLY-DRIVEN RAIN CHANCES UP IN THE ARKLAMISS DELTA...TRANSITIONING TO DECENT CHANCES OF PRECIP IN THE MAINLY THE AFTERNOON AND EARLY EVENING SOUTH OF I-20. ACTUALLY SOME SUGGESTION OF LINGERING JET LEVEL TROUGH IN SOUTHERN ZONES...COMBINED WITH HIGH MOISTURE (> 2 IN PW VALUES) AND H850 CONVERGENCE...WHICH COULD RESULT IN LOCALLY HEAVY PRECIP AMOUNTS THROUGH THIS PRESCRIBED PERIOD. DURING THIS TIME ANY FLOODING PROBLEMS WILL BE EXTREMELY ISOLATED AND THUS NOT REALLY WORTH MENTION IN THE HWO. FRIDAY THROUGH SUNDAY HEAT AND HUMIDITY WILL BE LIKELY BE TEMPERED BY CLOUDS AND PRECIP TO LEVEL LESS THAN MEXMOS EXPECTATIONS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR...WHILE FURTHER NORTHWEST PEAK HEAT INDEX VALUES ASSOCIATED WITH TEMPS WELL UP IN THE 90S COULD POSSIBLY REACH THE LOW 100S. EARLY NEXT WEEK THE UPPER LEVEL RIDGE LOOKS TO REMAIN SOMEWHAT STATIONARY...ALTHOUGH PERHAPS THE CENTER WILL DROP A LITTLE SOUTH DOWN THE AXIS OF THE MISSISSIPPI RIVER VALLEY. THIS WILL PROMOTE MORE WIDESPREAD SUBSIDENCE AND DIVERGENCE AT THE SURFACE AND THUS LESS RAIN CHANCES IN ALL AREAS. MAIN CHANCES FOR AFTERNOON STORMS THEN WILL BE OVER FAR SOUTHERN PORTIONS OF THE CWA. FORTUNATELY...MODELS GENERALLY AGREE THAT LOW LEVEL FLOW VECTORS EARLY NEXT WEEK WILL BE PREDOMINANTLY FROM THE SOUTHEAST OR EAST...WHICH CLIMATOLOGICALLY DOES NOT PROMOTE A GREAT DEAL OF HEAT. HOWEVER...LOCATIONS UP IN THE ARKLAMISS DELTA COULD STILL HOLD ONTO HIGHS AT LEAST IN THE MID 90S. IF THIS STAGNANT RIDGE DOES NOT BREAK LATER NEXT WEEK WE COULD BE LOOKING AT A PROLONGED STRETCH OF BELOW AVERAGE RAINFALL AND A POSSIBLE LATE-SEASON HEAT WAVE. HOWEVER...IT IS TOO EARLY TO HAVE A GREAT DEAL OF CONFIDENCE WHETHER OR NOT THIS EVOLUTION WILL COME TO PASS...SO STAY TUNED. /BB/ && .AVIATION...VFR CONDS TO PREVAIL THRU THE AFTN AND INTO THIS EVENING XCPT INVOF SHRA/TSRA. SCATTERED SHRA/TSRA WL PERSIST THRU THE AFTN...DIMINISHING IN COVERAGE THIS EVENING LEAVING GENERALLY QUIET CONDS OVRNGT. IFR CIG WL LIKELY DEVELOP ONCE AGAIN TOMORROW MORNING FOR MOST SITES...ESPECIALLY ALONG AND S OF THE NATCHEZ TRACE. VFR CONDS TO RETURN AFTER 15-16Z. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 93 70 94 / 30 30 16 26 MERIDIAN 70 92 69 93 / 39 38 24 29 VICKSBURG 69 94 69 94 / 24 25 16 22 HATTIESBURG 71 93 72 94 / 29 41 19 35 NATCHEZ 70 92 71 93 / 27 38 16 30 GREENVILLE 70 94 70 95 / 20 17 13 14 GREENWOOD 70 94 70 95 / 29 21 18 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 21, 2:26 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 226 PM CDT WED AUG 21 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 226 PM CDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Special weather statement, Aug 21, 1:14 PM CDT, 5 hours 59 minutes before
MSZ043-211845-
MADISON MS-
114 PM CDT WED AUG 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
114 PM CDT WED AUG 21 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER SHARON AT 115 PM CDT...MOVING NORTH AT 10 MPH.
VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH
THIS STORM.
PEOPLE IN CENTRAL MADISON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3259 8979 3258 8983 3259 8984 3256 8987
3254 8999 3273 9007 3275 9004 3280 9002
3284 8983 3259 8978
TIME...MOT...LOC 1815Z 166DEG 7KT 3265 8991
BKSpecial weather statement, Aug 21, 1:38 PM CDT, 5 hours 35 minutes before
MSZ044-211910- LEAKE MS- 138 PM CDT WED AUG 21 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 138 PM CDT WED AUG 21 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF RENFROE AT 138 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTH CENTRAL LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3273 8939 3275 8960 3293 8960 3293 8934 TIME...MOT...LOC 1838Z 186DEG 6KT 3283 8948 BK
Special weather statement, Aug 21, 4:05 PM CDT, 3 hours 8 minutes before
LAZ015-212135-
RICHLAND LA-
405 PM CDT WED AUG 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT WED AUG 21 2013
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED 4 MILES NORTH OF HOLLY RIDGE AT 404 PM
CDT...MOVING NORTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN RICHLAND PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3257 9174 3261 9172 3261 9167 3266 9164
3267 9161 3266 9160 3258 9159 3258 9152
3245 9151 3242 9172 3256 9177
TIME...MOT...LOC 2104Z 171DEG 3KT 3253 9164
MRMSpecial weather statement, Aug 21, 4:55 PM CDT, 2 hours 18 minutes before
MSZ060-212225-
ADAMS MS-
455 PM CDT WED AUG 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT WED AUG 21 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF CRANFIELD AT 455 PM CDT...MOVING WEST AT 10
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3155 9143 3157 9140 3159 9141 3168 9135
3166 9126 3165 9127 3163 9123 3163 9116
3158 9115 3146 9118 3149 9147
TIME...MOT...LOC 2155Z 100DEG 7KT 3156 9127
MRMSpecial weather statement, Aug 21, 5:31 PM CDT, 1 hour 42 minutes before
MSZ025>027-212300- LEFLORE MS-GRENADA MS-CARROLL MS- 531 PM CDT WED AUG 21 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 531 PM CDT WED AUG 21 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER AVALON AT 531 PM CDT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN CARROLL...SOUTHWESTERN GRENADA AND EAST CENTRAL LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3362 9026 3373 9011 3368 9003 3355 9015 TIME...MOT...LOC 2231Z 136DEG 6KT 3364 9012 MRM
Special weather statement, Aug 21, 7:08 PM CDT, 5 minutes before
MSZ056-057-220040- SMITH MS-JASPER MS- 708 PM CDT WED AUG 21 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 708 PM CDT WED AUG 21 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF SYLVARENA AT 708 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEST CENTRAL JASPER AND EAST CENTRAL SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3200 8945 3219 8938 3215 8929 3197 8930 TIME...MOT...LOC 0008Z 110DEG 6KT 3207 8934 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:08 PM CDT | Special Weather Statement | JAN | Smith | 32 min |
| Aug 21, 7:51 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Aug 22, 4:23 PM CDT | Special Weather Statement | JAN | Carroll | 32 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.